Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 90, NWS Melbourne, FL

July 9, 2025Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 9, 2025, 5:01 PM EDT for Seminole County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2025, 5:01 PM EDT (21:01 UTC)
Expired
Jul 9, 2025, 5:30 PM EDT
In force
29 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
760 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WUUS52 KMLB 092101
SVRMLB
FLC117-092130-
/O.NEW.KMLB.SV.W.0090.250709T2101Z-250709T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
501 PM EDT Wed Jul 9 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Eastern Seminole County in east central Florida...

* Until 530 PM EDT.

* At 500 PM EDT, a severe thunderstorm was located near Geneva,
  moving south at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Oviedo, Winter Springs, Geneva, Lake Harney, and Mullet Lake Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building. Frequent cloud to ground lightning is occurring with 
this storm!

&&

LAT...LON 2881 8107 2878 8105 2875 8106 2874 8105
      2866 8108 2866 8123 2879 8120 2880 8118
      2878 8118 2879 8116 2879 8114 2881 8112
      2882 8112 2882 8109
TIME...MOT...LOC 2100Z 001DEG 6KT 2878 8116 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sedlock

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:14 PM EDT, 1 hour 47 minutes earlier. Its key messages:

  • Issued at 311 PM EDT Wed Jul 9 2025
  • Scattered late afternoon and evening storms today, particularly over the interior. Frequent lightning, gusty winds to 35-45 mph, and locally heavy rain will accompany the strongest storms.
  • Near-normal to slightly above-normal temperatures and humidity persist each afternoon. With peak heat index values of 100-106F, visitors and residents will need to stay hydrated and seek breaks in the shade or A/C.
  • Scattered storms remain in the forecast each day, but overall coverage may increase next week as a slow-moving disturbance approaches the state.
Area forecast discussion, Jul 9, 3:14 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
314 PM EDT Wed Jul 9 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 311 PM EDT Wed Jul 9 2025

- Scattered late afternoon and evening storms today, particularly
  over the interior. Frequent lightning, gusty winds to 35-45 mph,
  and locally heavy rain will accompany the strongest storms.

- Near-normal to slightly above-normal temperatures and humidity
  persist each afternoon. With peak heat index values of 100-106F,
  visitors and residents will need to stay hydrated and seek
  breaks in the shade or A/C.

- Scattered storms remain in the forecast each day, but overall
  coverage may increase next week as a slow-moving disturbance
  approaches the state.

&&

.DISCUSSION...
Issued at 311 PM EDT Wed Jul 9 2025

Currently...GOES satellite imagery shows PWATs around 1.6-1.8"
across East Central Florida, right around normal for the time of
year, but dry air in the low-mid levels, apparent in this
morning's soundings, continues to suppress convection. That said,
we are seeing more life than this time yesterday, and even very
quick pulses of convection have been able to produce some
lightning. Convection is developing a little slower across the
northern half of the area due to a residual cool air pool from
storms that formed near the nature coast in the morning (though
the boundary could be good focus for new storms), and high clouds
slowing daytime heating a bit. This is compared to North and South
Florida, where higher moisture has supported some decent
lightning storms in the early afternoon.

Rest of Today-Tonight...Weak, stacked high pressure with a
surface ridge axis tenuously extending to Central Florida will
continue to produce light winds, until the sea breeze moves in and
shifts winds onshore. Showers and lightning storms remain mainly
isolated as the sea breezes move inland through the rest of the
afternoon (chances 20-40%), with the highest coverage and majority
of storms along the collision over the interior in the evening
(chances 40-60%). Once again, plenty of instability but dry air
entrainment in the low-mid levels will continue to be a hurdle for
deep convection. That said, a few stronger storms will be
possible where boundaries find pockets of higher low-level
moisture, capable of wind gusts to 45 mph, frequent cloud to
ground lightning, and torrential downpours. Afternoon highs near
normal in the U80s-L90s, which combined with humidity will result
in peak afternoon heat indices in the U90s-M100s, leading to
Moderate HeatRisk impacts across much of the area.

Thursday-The Weekend...(Modified Previous Discussion) Surface
high pressure slips a little farther south on Thursday and Friday,
however, prevailing light winds will allow sea breeze formation
each day. The focus of showers and storms looks a little closer to
the coast and across South Central Florida on Thursday and
Friday, as models continue to indicate somewhat drier air closer
to the I-4 corridor.

This weekend, the surface ridge axis is forecast to return
northward toward Central Florida. Seasonable coverage of afternoon
and evening storms, mainly focused over the interior, can be
expected as moisture across increases a bit.

Quick heating in the morning and early afternoon will allow heat
indices to bounce up to as high as 106 deg F. Those working or
playing outdoors should know the signs of heat illness and never
leave children or pets in unattended vehicles.

Early Next Week...(Modified Previous Discussion) Could finally see
a change in the pattern, depending on the development of mid-level
disturbances approaching from the Atlantic, weakening the surface
high and increasing moisture. This should introduce higher
coverage of showers and storms across Central Florida. This
unsettled setup may last well into next week. Temperatures remain
near normal.

&&

.MARINE...
Issued at 311 PM EDT Wed Jul 9 2025

Generally favorable boating conditions. The Atlantic high remains
in control of local conditions, as the ridge axis shifts from over
Central Florida and the adjacent Atlantic waters today south
toward South Florida late in the work week. The ridge axis then
shifts back towards Central Florida this weekend. Despite
movement of the ridge axis, a loose pressure gradient will result
in mainly light southerly winds, shifting southeasterly and
increasing a bit to around 10 kts in the afternoon with the sea
breeze, then easing and shifting southwesterly towards morning
with the land breeze. While stronger storms should mostly remain
inland, a few showers and storms are in the forecast for the
Atlantic waters, particularly in the overnight and morning hours.

&&

.AVIATION...
(18Z TAFs)
Issued at 148 PM EDT Wed Jul 9 2025

As of TAF issuance, the east coast sea breeze has pushed beyond
all coastal terminals, igniting pulse showers as the boundary
moves inland. Lightning & vis/cig reduction potential has likely
ended to the east, with focus shifting towards a collision across
the interior this afternoon. Have maintained TEMPO for KSFB/KMCO
and KISM after 20Z thru sunset for convection, with slightly
higher chances than days prior. MVFR/IFR reductions in
thunderstorms. Another night of variable winds, becoming south
after 14/15Z. Showers and storms again on Thursday after 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  91  75  91 /  40  40  20  40
MCO  76  93  76  93 /  50  50  20  60
MLB  76  90  76  90 /  20  40  20  50
VRB  74  91  74  91 /  10  40  20  50
LEE  75  93  76  93 /  50  40  20  50
SFB  76  94  77  94 /  50  40  20  50
ORL  77  93  77  94 /  50  50  20  60
FPR  74  91  75  90 /  10  40  20  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Haley
AVIATION...Schaper

In the hours before

Special weather statement, Jul 9, 3:54 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
354 PM EDT Wed Jul 9 2025

FLZ053-254-547-092030-
Osceola FL-Inland Indian River FL-Inland Southern Brevard FL-
354 PM EDT Wed Jul 9 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN INDIAN RIVER...SOUTH
CENTRAL BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES THROUGH 430 PM
EDT...

At 354 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles northwest of Blue Cypress Lake. These storms
were nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kenansville and Blue Cypress Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2764 8067 2764 8088 2769 8102 2801 8104
      2799 8075
TIME...MOT...LOC 1954Z 226DEG 3KT 2781 8085

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Jul 9, 4:31 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
431 PM EDT Wed Jul 9 2025

FLZ046-092100-
Seminole FL-
431 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SEMINOLE COUNTY THROUGH
500 PM EDT...

At 431 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sanford. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sanford, Winter Springs, Casselberry, Lake Mary, and Longwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2882 8138 2884 8133 2883 8132 2883 8122
      2879 8120 2880 8119 2875 8114 2866 8131
TIME...MOT...LOC 2031Z 198DEG 2KT 2878 8129

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Sedlock
Special weather statement, Jul 9, 4:49 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
449 PM EDT Wed Jul 9 2025

FLZ041-046-092115-
Seminole FL-Inland Volusia FL-
449 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES THROUGH 515 PM EDT...

At 449 PM EDT, Doppler radar was tracking a strong thunderstorm near
Osteen, or near Geneva. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Deltona, Geneva, Osteen, and Mullet Lake Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2875 8114 2880 8120 2883 8122 2888 8119
      2882 8109
TIME...MOT...LOC 2049Z 017DEG 3KT 2880 8116

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Sedlock
Local storm report, Jul 9, 4:51 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
451 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     Hail             1 N Sanford             28.81N 81.27W
07/09/2025  E0.70 Inch       Seminole           FL   Amateur Radio

&&

JS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:54 PM EDTSpecial Weather StatementMLBIndian River36 min
Jul 9, 4:31 PM EDTSpecial Weather StatementMLBSeminole29 min
Jul 9, 4:49 PM EDTSpecial Weather StatementMLBSeminole26 min
Jul 9, 5:03 PM EDTSpecial Weather StatementMLBOrange27 min
Jul 9, 5:23 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole37 min
Jul 9, 5:30 PM EDTSpecial Weather StatementMLBOrange45 min
Jul 9, 5:37 PM EDTSpecial Weather StatementMLBOrange53 min
Jul 9, 5:44 PM EDTSevere Thunderstorm WarningMLBOrange46 min
Jul 9, 5:44 PM EDTSevere Thunderstorm WarningMLBOrange31 min
Jul 9, 5:48 PM EDTSpecial Weather StatementMLBSeminole42 min
Jul 9, 6:08 PM EDTSpecial Weather StatementMLBOrange52 min
Jul 9, 6:15 PM EDTSpecial Weather StatementMLBOrange30 min
Jul 9, 6:31 PM EDTSpecial Weather StatementMLBLake44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.